# SDR 2000UALA00377

- Difficulty date: July 3, 2000
- Submitted: November 2, 2000
- Operation: Air carrier
- Aircraft: N661UA
- Make and model: Boeing 767322
- Aircraft serial: 27158
- Aircraft time: 32,104 hours, 5,107 cycles
- Engine: Pwa PW4060
- Engine time: 30,377 hours, 4,035 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Carbon Seal
- Part number: 50B772
- Condition: Worn
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A, K

## Discrepancy

BURNING PLASTIC SMELL AT T/O FOR 5 TO 10 MIN.  CLEARED AFTER DESELECTING RECIRCS AND VENTING CABIN.  ON DESCENT AND POWER REDUCTION TO IDLE AT 41000 HAD STRONG SMELL AND LIGHT BLUE HAZE THROUGHOUT CABIN AND COCKPIT.  ALL LAV SMOKE ALARMS WENT OFF AND REPEATED SMOKE AND FUME CLEARING PROCEDURE WHILE DIVERTING MOST OF SMOKE CLEARED BY LANDING.  FOUND NO ABNORMAL EICAS OR LIGHTS AT ANY TIME.  *S/D*  THE NUMBER 1 AND 2 BEARING CARBON SEAL FACES WERE FOUND WORN.  THE SEALS WERE REPLACED AND THE ENGINE WAS RUN IN THE TEST CELL USING A FILTER SYSTEM ON THE BLEED AIR SUPPLY.  NO OIL RESIDUE WAS DETECTED IN THE FILTER AFTER EXTENSIVE TESTING.  THIS ENGINE HAS SUBSEQUENTLY OPERATED ON ANOTHER AIRCRAFT FOR APPROXIMATELY 6
